Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 196, NWS Kansas City, MO

June 23, 2009Johnson County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 23, 2009, 8:58 PM CDT for Johnson County, Miami County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 8:58 PM CDT (01:58 UTC)
Expired
Jun 23, 2009, 9:30 PM CDT
In force
32 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:10 PM CDTTSTM WND DMG2 S Gardner, KSTREES AND POWER LINES DOWN ON GARDNER ROAD. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 240158
SVREAX
KSC091-121-240230-
/O.NEW.KEAX.SV.W.0196.090624T0158Z-090624T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GARDNER. MOVEMENT 
  WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EDGERTON AND GARDNER THROUGH 915 PM CDT.

THIS WARNING ALSO INCLUDES INTERSTATE 35 BETWEEN EDGERTON AND 
GARDNER.

LAT...LON 3889 9479 3866 9479 3866 9505 3889 9505
TIME...MOT...LOC 0157Z 164DEG 5KT 3876 9492

$$

BOOKBINDER
2 follow-up statements
000 
WWUS53 KEAX 240213
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 PM CDT TUE JUN 23 2009

KSC091-121-240230-
/O.CON.KEAX.SV.W.0196.000000T0000Z-090624T0230Z/
JOHNSON KS-MIAMI KS-
913 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MIAMI AND SOUTHWESTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS UNTIL
930 PM CDT...

AT 911 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
DOWNBURST WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
GARDNER. MOVEMENT WAS STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDNER AND EDGERDTON THROUGH 930 PM CDT.

THIS WARNING ALSO INCLUDES INTERSTATE 35 BETWEEN EDGERTON AND 
GARDNER. LOCALIZED RAINFALL AMOUNTS AROUND ONE INCH ARE ALSO 
POSSIBLE.

LAT...LON 3889 9479 3866 9479 3866 9505 3889 9505
TIME...MOT...LOC 0212Z 164DEG 5KT 3878 9493

$$

BOOKBINDER
000 
WWUS53 KEAX 240224
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT TUE JUN 23 2009

KSC091-121-240230-
/O.CON.KEAX.SV.W.0196.000000T0000Z-090624T0230Z/
JOHNSON KS-MIAMI KS-
924 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MIAMI AND SOUTHWESTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS UNTIL
930 PM CDT...

AT 923 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STRONGEST PART OF THIS 
STORM WAS LOCATED NEAR SPRING HILL. MOVEMENT WAS NEARLY STATIONARY.

THE SEVERE THUNDERSTORM WILL IMPACT AREAS INCLUDING GARDNER...SPRING 
HILL AND HILLSDALE THROUGH 930 PM.

LAT...LON 3889 9479 3866 9479 3866 9505 3889 9505
TIME...MOT...LOC 0223Z 046DEG 1KT 3871 9487

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:03 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 23, 7:03 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT TUE JUN 23 2009

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 344 PM CDT TUE JUN 23 2009/

BIGGEST CHALLENGE IN THE SHORT TERM FOCUSES ON EXCESSIVE HEAT AND
VERY SLIGHT CONVECTIVE CHANCES THIS EVENING/TONIGHT AND AGAIN ON
THURSDAY.

TONIGHT - THURSDAY:
EXCESSIVE HEAT WILL PERSIST THROUGH AT LEAST WEDNESDAY FOR THE
ENTIRE FORECAST AREA AND LIKELY INTO THURSDAY FOR THE SOUTHWESTERN
THIRD OF THE FORECAST AREA...INCLUDING THE METRO. THE COMBINATION OF
VERY HOT CONDITIONS AND VERY MOIST DEW POINTS IS YIELDING HEAT INDEX
VALUES EXCEEDING 110 ACROSS A SIZABLE PORTION OF THE AREA. AS A
RESULT THE ENTIRE FORECAST AREA WAS UPGRADED TO AN EXCESSIVE HEAT
WARNING FOR THE REMAINDER OF TODAY AND THROUGH WEDNESDAY EVENING.
HIGH TEMPERATURES FOR WEDNESDAY WILL BE VERY SIMILAR TO TODAY AND
LIKELY A DEGREE OR TWO WARMER. DEW POINTS ARE LITTLE TRICKY AS MIXING
OF DEW POINTS ACROSS OUR WESTERN ZONES WILL TRY TO OVERCOME
EVAPORATION. FEEL THAT MIXING WILL DECREASE DEW POINTS SOME OVER THE
WEST BUT EVAPOTRANSPIRATION WILL CONTINUE TO PRODUCE DEW POINTS IN
THE MIDDLE 70S. STILL THE COMBINATION OF HEAT AND HUMIDITY RESULTS
IN HEAT INDEX VALUES IN THE 105 TO 110 RANGE. THURSDAY...A MORE
DIFFICULT TEMPERATURE FORECAST DUE TO POSSIBLE CONVECTION AND/OR
CONVECTIVE DEBRIS RESULTS IN A LESS CONFIDENT FORECAST. THE LEFTOVER
PRECIPITATION/CLOUD COVER IS EXPECTED OVER THE EASTERN THIRD OF THE
FORECAST AREA WHICH SHOULD GIVE THAT PART OF THE FORECAST AREA A BIT
OF REPRIEVE FROM THE EXCESSIVE HEAT. ACROSS OUR WEST/SOUTHWESTERN
ZONES HIGHER CONFIDENCE EXISTS THAT MID TO UPPER 90 DEGREE TEMPS
WILL BE SEEN. DEW POINTS ARE STILL EXPECTED TO BE IN THE LOWER 70S
WHICH COMBINED WITH THE HEAT WILL YIELD HEAT INDEX VALUES OF 100 TO
105 ACROSS THE METRO AND SURROUNDING COUNTIES.

ANOTHER CONCERN FOR THIS EVENING AND TONIGHT IS THE POSSIBILITY OF
CONVECTION VENTURING INTO OUR NORTHERN COUNTIES. SATELLITE IMAGERY
SHOWS A WELL DEFINED OUTFLOW BOUNDARY EXTENDING FROM NEAR OMAHA TO
NORTH OF GRAND ISLAND AND MOVING SOUTH. WHILE INSTABILITY IS EXTREME
SHEAR IS ALMOST NIL. BESIDES THE OUTFLOW BOUNDARY THERE ISNT A
FOCUS EITHER. REGARDLESS BELIEVE THAT AT LEAST A SLIGHT CHANCE FOR
STORMS ACROSS OUR FAR NORTHWESTERN AND NORTHERN ROW OF COUNTIES IS
JUSTIFIED. IF A STRONG ENOUGH COLD POOL CAN FOR IT MAY PUSH THE GUST
FRONT FURTHER SOUTH BUT IT WILL STILL HAVE TO OVERCOME THE LACK OF
SHEAR THIS FAR SOUTH.

CDB

MEDIUM RANGE (FRIDAY THRU TUESDAY)...

HEAT AND HIGH HUMIDITY WILL STILL GRAB THE HEADLINES FOR EARLY IN
THE EXTENDED FORECAST. HOWEVER...THE MEDIUM RANGE MODELS ARE IN
GENERAL AGREEMENT IN DEEPENING AN UPPER TROF FROM HUDSON BAY THROUGH
THE WESTERN GREAT LAKES OVER THE WEEKEND THEREBY SUPPRESSING THE TOP
OF THE UPPER HIGH/RIDGE AND ALLOWING THE FLOW TO BECOME MORE
NORTHWESTERLY. THIS IN TURN WILL PROVIDE A BETTER CHANCE FOR FRONTAL
SYSTEMS TO MIGRATE THROUGH THE CWA. THIS THEN CALLS INTO QUESTION
THE LONGEVITY OF THE MINI HEAT WAVES EXTENSION INTO THE WEEKEND.

THE FIRST QUESTION IS HOW FAR SOUTH WILL THURSDAYS COLD FRONT MOVE.
WITH THE 12Z NAM/GFS/ECMWF AND SREF ON BOARD SHOVING THE FRONT TO
NEAR THE MO/AR BORDER BY FRIDAY MORNING AND KEEPING THE CWA UNDER AN
EASTERLY LOW LEVEL FLOW. IF THIS WERE TO OCCUR THE MAIN BUBBLE OF
HOT AIR WOULD BE DISPLACED WESTWARD INTO KS/OK. AM STARTING TO COME
AROUND TO THIS WAY OF THINKING SO HAVE LOWERED TEMPERATURES A FEW
DEGREES ON FRIDAY. HOWEVER...THIS SHOULD BE SHORT-LIVED AS THE FRONT
EITHER DISSIPATES OR LIFTS BACK NORTH ONLY TO HAVE A STRONGER FRONT
COME THROUGH SATURDAY AFTERNOON OR EVENING. TIMING IS PROBLEMATIC AS
A SLOWER ARRIVAL TIME WILL ALLOW THE HOT/HUMID AIR TO BUBBLE BACK
NORTHEAST AND INTO THE CWA. COMBINE THAT WITH COMPRESSIONAL WARMING
ALONG/AHEAD OF THE FRONT AND MID/UPPER 90S ARE ONCE AGAIN POSSIBLE.

ONE COULD ARGUE LOW CHANCE POPS FOR SATURDAY BUT CONFIDENCE LOW ON
TIMING SO WILL PAINT THE CWA WITH SLIGHT CHANCE POPS WITH THE
UNDERSTANDING THAT FUTURE FORECASTS MAY NEED TO INCREASE POPS. WITH
A PRONOUNCED NORTHWESTERLY FLOW ALOFT THERE IS A GOOD CHANCE THAT THIS
SECOND FRONT WILL PUSH MUCH FURTHER SOUTHEAST THAN THE
THURSDAY/FRIDAY BOUNDARY. LOTS OF UNCERTAINTY ON WHETHER POST
FRONTAL CONVECTION WILL FORM AND WHEN. SO WENT WITH SLIGHT CHANCE
POPS FOR THE REST OF THE FORECAST AND LOWERED TEMPERATURES DUE TO
MODERATE COOLING AT 850MB AND WITHIN THE BOUNDARY LAYER.

MJ

&&

.AVIATION...

ISOLATED THUNDERSTORM ACROSS SOUTHERN CLAY COUNT HAS SINCE DISSIPATED
AND CONTINUING TO MONITOR FOR ANY ADDITIONAL DEVELOPMENT. WILL NOT
INCLUDE IN TAF PACKAGE AS COVERAGE WILL REMAIN RATHER LIMITED. ALSO...
MONITORING CONVECTION ACROSS SOUTHERN IOWA...HOWEVER APPEARS BULK OF
THIS ACTIVITY WILL SLIDE EAST INTO NORTH CENTRAL MISSOURI.
OTHERWISE...CONVECTIVE CLOUD DEBRIS WILL DISSIPATE THIS EVENING
LEAVING CLEAR SKIES AND VFR CONDITIONS.

DEROCHE

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 10 PM WEDNESDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ031-MOZ032-MOZ033-MOZ039-MOZ040-MOZ045-MOZ046.

     EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR MOZ020-MOZ021-
     MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-MOZ044-MOZ053-
     MOZ054.

KS...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 23, 6:34 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
634 PM CDT TUE JUN 23 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-242345-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
634 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ONGOING THUNDERSTORMS CURRENTLY ACROSS SOUTHERN PORTIONS OF IOWA LATE
THIS AFTERNOON MAY TEND TO BUILD SOUTHWARD INTO NORTHERN MISSOURI
WHERE SEVERE THUNDERSTORM WATCH 503 IS IN EFFECT UNTIL 11PM. THE MAIN
THREATS WITHIN THIS WATCH AREA WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.

VERY HOT AND HUMID CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA
THIS AFTERNOON...WITH TEMPERATURES RISING INTO THE MIDDLE 90S AND
HEAT INDICIES PEAKING BETWEEN 100 AND 110 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE VERY HOT AND HUMID CONDITIONS WILL PERSIST ON WEDNESDAY...WITH
AFTERNOON HIGHS RISING INTO THE 90S AND HEAT INDICIES ONCE AGAIN
PEAKING BETWEEN 100 AND 110 DEGREES. OVERNIGHT LOW TEMPERATURES ARE
NOT EXPECTED TO FALL PAST THE MIDDLE 70S IN MANY LOCATIONS...WITH THE
HEAVIEST URBANIZED AREAS LIKELY NOT FALLING BELOW 80 DEGREES. THIS
COMBINATION OF HOT AFTERNOONS AND WARM EVENINGS WILL MAKE IT
DIFFICULT FOR THOSE WITHOUT AIR CONDITIONING TO COOL THEIR CORE BODY
TEMPERATURE. PROPER PRECAUTIONS WILL BE NECESSARY FOR THOSE SPENDING
EXTENDED TIME OUTDOORS...OR PERSONS WITHOUT ACCESS TO AIR CONDITIONED
SPACE TO AVOID HEAT RELATED ILLNESS. THE HEAT WILL LIKELY PERSIST
INTO THURSDAY...PARTICULARLY ACROSS EASTERN KANSAS AND INTO PORTIONS
OF WEST CENTRAL MISSOURI. VERY HOT AND HUMID CONDITIONS ARE EXPECTED
TO RETURN TO MUCH OF THE  OUTLOOK AREA FRIDAY AND SATURDAY.
SIMILARLY TO THE NEXT COUPLE DAYS...AFTERNOON HIGHS WILL REACH WELL
INTO THE 90S...WITH HEAT INDICIES RANGING BETWEEN 100 AND 110 DEGREES.

THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ACROSS EXTREME
NORTHERN MISSOURI WEDNESDAY NIGHT INTO THURSDAY MORNING. AT THIS
TIME...THE PROBABILITY OF SEVERE WEATHER REMAINS LOW.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE REGION
SATURDAY THROUGH SUNDAY AS A FRONT MOVES INTO THE AREA. AT THIS TIME
IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY ALONG AND
NORTH OF HWY 36.

DB/CB/DEROCHE

In the hours before

Local storm report, Jun 23, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     NON-TSTM WND GST SHAWNEE                 39.02N 94.80W
06/23/2009  E60 MPH          JOHNSON            KS   BROADCAST MEDIA

            LIMBS DOWN

&&

ADOLPHSON
Local storm report, Jun 23, 8:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND GST     SHAWNEE                 39.02N 94.80W
06/23/2009  E60.00 MPH       JOHNSON            KS   BROADCAST MEDIA

            LIMBS DOWN

&&

ADOLPHSON
Local storm report, Jun 23, 8:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     BROOKFIELD              39.79N 93.08W
06/23/2009  E50 MPH          LINN               MO   TRAINED SPOTTER

            LIMBS DOWN

&&

ADOLPHSON
Special weather statement, Jun 23, 8:38 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT TUE JUN 23 2009

MOZ024-025-032-033-240215-
CHARITON-LINN-MACON-RANDOLPH-
838 PM CDT TUE JUN 23 2009

...SIGNIFICANT WEATHER ALERT FOR CHARITON...RANDOLPH...SOUTHEASTERN
LINN AND SOUTHERN MACON COUNTIES UNTIL 915 PM CDT...

AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG GUST FRONT ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
BROOKFIELD TO MACON...MOVING SOUTH AT 35 MPH.

THIS GUST FRONT CONTINUES TO PRODUCE 40 TO 50 MPH WINDS WHICH MAY
PRODUCE MINOR DAMAGE TO TREE LIMBS...AND WILL OCCUR BEFORE THE ONSET
OF RAIN AND THUNDERSTORMS. ONCE PRECIPITATION BEGINS...A BRIEF
PERIOD OF TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED...WITH RAINFALL AMOUNTS UP TO ONE INCH POSSIBLE.

THESE STORMS WILL BE NEAR...
  BRUNSWICK AND CAIRO AROUND 900 PM CDT.
  KEYTESVILLE...SALISBURY AND HUNTSVILLE AROUND 905 PM CDT.
  MOBERLY AROUND 910 PM CDT.
  HIGBEE AND CLARK AROUND 915 PM CDT.

THE TOWNS OF ROTHVILLE...WIEN...MENDON...EXCELLO...JACKSONVILLE...
PRAIRIE HILL...CLIFTON HILL...DALTON AND RENICK ARE ALSO IN THE PATH
OF THESE STORMS.

LAT...LON 3926 9232 3943 9317 3972 9325 3993 9232

BOOKBINDER
Local storm report, Jun 23, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     MERRIAM                 39.02N 94.69W
06/23/2009  E55 MPH          JOHNSON            KS   TRAINED SPOTTER

            MERRIAM SHAWNEE LINE

&&

ADOLPHSON
Local storm report, Jun 23, 8:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND GST     MARCELINE               39.72N 92.95W
06/23/2009  E45 MPH          LINN               MO   TRAINED SPOTTER

            HEAVY RAIN AND FREQUENT LIGHTNING

&&

ADOLPHSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:10 PM CDTSpecial Weather StatementEAXWyandotte35 min
Jun 23, 8:23 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte26 min
Jun 23, 9:31 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami44 min
Jun 23, 10:11 PM CDTAreal Flood AdvisoryEAXJohnson6 hr
Jun 24, 3:10 PM CDTSpecial Weather StatementEAXLinn35 min
Jun 24, 3:30 PM CDTSevere Thunderstorm WarningEAXLinn30 min
Jun 24, 3:59 PM CDTSpecial Weather StatementEAXLinn31 min
Jun 24, 4:11 PM CDTSpecial Weather StatementEAXAtchison, Doniphan34 min
Jun 24, 4:22 PM CDTSevere Thunderstorm WarningEAXLinn23 min
Jun 24, 4:28 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan47 min
Jun 24, 4:29 PM CDTSpecial Weather StatementEAXMiami31 min
Jun 24, 5:14 PM CDTSpecial Weather StatementEAXMiami31 min
Jun 24, 5:22 PM CDTSevere Thunderstorm WarningEAXMiami38 min
Jun 24, 6:12 PM CDTSpecial Weather StatementEAXJohnson33 min
Jun 24, 6:44 PM CDTAreal Flood AdvisoryEAXJohnson6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.